Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

My husband is 83 years young. But has very low BP, please suggest him

My husband is 83 years young.But has very low blood pressure..It stays about 104/76.? With his blood that low he stays sleepy.Last Sunday it was 88/71 so I took him to Hospital and they gave him and IV and sent him home.He has been on a low salt diet so wondering if he had more salt if that would help. Everyone of you were so sweet and such good answers.Thank you so much.Going to be hard to put a star by just one answer.I will say the no salt diet the Dr. didn t put him on it I did when he had so much acid in stomach.I am 59 and I want to keep him as long as God will let me! Married 17 years..I Love the man!
Asked On : Sat, 12 Dec 2009
Answers:  1 Views:  512
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
My dear, A BP of 104/76 mm/Hg is not all that low. Here is a high to low list of what is what for adult BP: CATEGORY - SYSTOLIC / DIASTOLIC Hypertension - 140 mmHg or higher / 90 mmHg or higher Prehypertension - 120–139 mmHg / 80–89 mmHg Normal - 90–120 mmHg / 60–80 mmHg Hypotension - 90 mmHg or lower / 60 mmHg or lower As you can see from the list 104/76 mmHg is very good. It's smack in the middle of normal. It's even more impressive at his age. You were right to be concerned and seek help for him when it dropped to 88/71 mmHg. However, since the doctors only gave him an IV I suspect he had become dehydrated. That can cause a drop in BP. Be sure he drinks enough liquids (water is best) For more information on Low Blood Pressure see the links below. Terry
Answered: Sat, 12 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor